Alert archive / Kansas / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 116, NWS Wichita, KS
NWS Wichita, KS issued this severe thunderstorm warning at Jun 25, 2000, 9:44 PM CDT for Rice County, Kansas. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jun 25, 2000, 9:44 PM CDT (02:44 UTC)
- Expired
- Jun 25, 2000, 10:45 PM CDT
- In force
- 61 min
- Issued by
- NWS Wichita, KS
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Rice County, KS
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 25, 3:15 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 2.7 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2723 J/kg
- Mixed-layer CIN
- -50 J/kg
- Mixed-layer LCL
- 1226 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 40 m²/s²
- 0-3 km storm-relative helicity
- 85 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.8
The text
As transmitted, in the capitals the NWS used until 2016.
525 WUUS53 KICT 260244 SVRICT KSC159-260345- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE WICHITA KS 944 PM CDT SUN JUN 25 2000 THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... RICE COUNTY IN CENTRAL KANSAS * UNTIL 1045 PM CDT. * AT 941 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES NORTH OF LITTLE RIVER TO 6 MILES NORTHEAST OF SILICA...OR ALONG A LINE EXTENDING FROM 18 MILES NORTHWEST OF MCPHERSON TO 22 MILES EAST OF GREAT BEND...MOVING SOUTHEAST AT 15 MPH. * THE SEVERE THUNDERSTORMS WILL BE NEAR CHASE AROUND 1000 PM CDT... NEAR LITTLE RIVER AROUND 1005 PM CDT... NEAR LYONS AROUND 1010 PM CDT... NEAR ALDEN AROUND 1025 PM CDT... NEAR STERLING AROUND 1040 PM CDT... THE SEVERE THUNDERSTORMS ARE CAPABLE OF PRODUCING HAIL UP TO THE SIZE OF DIMES... WINDS UP TO 60 MILES AN HOUR... VERY HEAVY RAINFALL...WHICH MAY CAUSE LOCALIZED FLOODING... THIS IS A DANGEROUS LINE OF STORMS. LEAVE AUTOMOBILES AND MOBILE HOMES FOR SAFER SHELTER. STAY AWAY FROM WINDOWS. REPEATING...A SEVERE THUNDERSTORM WARNING HAS BEEN ISSUED FOR RICE COUNTY UNTIL 1045 PM CDT. LAT...LON 3851 9797 3849 9847 3817 9832 3820 9794 HYSELL NNNN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 25, 3:02 PM CDT, 6 hours 42 minutes earlier.
Area forecast discussion, Jun 25, 3:02 PM CDT, 6 hours 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 302 PM CDT SUN JUN 25 2000 POTENTIAL FOR SVR WEATHER/FLASH FLOODING TONIGHT/EARLY MONDAY IS THE MAIN FORECAST CHALLENGE TODAY. SCATTERED SHRA/TSRA SOUTH OF ICT TODAY ARE DEVELOPING AHEAD OF MID LEVEL SHORTWAVE EVIDENT ON WATER VAPOR/PROFILERS IN CNTRL OK. MODELS SHIFT THIS INTO SE KS BY 00Z MON. THIS MAY SPARK ADDITIONAL TSRA EAST OF THE TURNPIKE THIS EVENING. THE MAIN EVENT...HOWEVER...WILL TAKE PLACE LATER TONIGHT. 17Z SFC MAP INDICATES PRE-FRONTAL TROF INTO NW KS...WITH MAIN FRONT BACK IN WESTERN NE/NE CO. ALTHOUGH LAPS SHOWS CAPPING IN CENTRAL KS... CONVERGENCE ALONG THE PRE-FRONTAL TROF SHOULD BE ENOUGH TO PROVIDE TSRA DEVELOPMENT IN NW KS. LAPS SHOWS CAPES IN EXCESS OF 4000 J/KG IN NRN ZONES WHERE SUNSHINE HAS BEEN MOST PREVALENT. THIS EXTREME INSTABILITY WILL MEAN GOOD CHANCE TSRA WILL INITIALLY BE SEVERE WITH LARGE HAIL/DAMAGING WINDS POSSIBLE. AFTER STORMS FORM...CORFIDI VECTORS SUGGEST THEY WILL MOVE SOUTHEAST. WITH CENTRAL/SC KS COME UNDER PROLONGED UPPER DIVERGENCE...TSRA WILL PERSIST THROUGH THE OVERNIGHT HOURS AND ENTER SOUTHEAST KANSAS. ALTHOUGH 12Z UA ANALYSIS SHOWS 14+ C 85H DEWPOINTS SOUTH OF AN ICT-CNU LINE...SOUTH WINDS PER PROFILER NETWORK...SUGGEST THIS MOISTURE WILL PUSH NORTH OVER THE REGION. ALSO...MODELS SUGGEST PCPN WILL DEVELOP WELL AHEAD OF THE MAIN FRONT LATE TONIGHT...AS 85H THERMAL GRADIENT DRASTICALLY TIGHTENS. ALL OF THIS SPELLS WIDESPREAD THUNDERSTORMS TONIGHT...AND WITH ETA FORECASTING PW VALUES IN EXCESS OF 2 INCHES WILL CONTINUE FFA FOR AREA...AND ADD SE ZONES FOR LATE TONIGHT AND INTO MONDAY. WILL ALSO ADD LINCOLN/RUSSELL COUNTIES IN NW ZONES...AS IT APPEARS PCPN WILL DEVELOP FARTHER NORTHWEST THAN PREVIOUSLY THOUGHT. FRONT EVENTUALLY PUSHES THROUGH THE FORECAST AREA MONDAY EVENING. HIGHEST POPS WILL BE IN SE ZONES AND ANY PCPN IN SOUTH CENTRAL KS WILL END DURING THE MORNING. AS SFC RIDGE BUILDS IN...EXPECT SOME CLEARING...ESPECIALLY IN NRN ZONES. GUIDANCE TEMPS APPEAR REASONABLE. WITH A NICE SURGE OF LOW LEVEL DRY AIR WORKING TO THE AREA MONDAY NIGHT WILL GO COOLER THAN GUIDANCE FOR FORECAST LOWS. AS SFC RIDGE PUSHES EAST TUESDAY...EAST/SOUTHEAST LOW LEVEL FLOW RETURNS...BUT WITH 85H THERMAL TROF STILL IN PLACE WILL SHAVE A DEGREE OR SO OFF FWC VALUES FOR HIGHS TUESDAY. BEGINNING TO GROW CONCERNED ABOUT ANOTHER HEAVY RAIN EVENT LATE TUESDAY INTO EARLY WED. WEAK SHORTWAVES SHOULD CONTINUE TO MOVE THROUGH THE AREA AS WE STAY IN A W/NW FLOW. 60 HR ETA FORECAST 85H FRONT TO FORM IN NRN OK...AND 72 HR AVN FORECASTS THIS FRONT TO PUSH INTO NRN OK/SRN KS AREA BY 12Z WED...WITH 14+C 85H DEWPOINTS POOLING ALONG AND NORTH OF THIS BOUNDARY. 30-40 KT 85H SOUTHERLY JET INTERSECTS THIS BOUNDARY AND 85H BAROCLINIC ZONE FORMS. IF THIS SCENARIO PANS OUT...CLASSIC HEAVY RAIN SETUP WILL BE IN PLACE FOR SRN KS. NEEDLESS TO SAY...WILL INTRODUCE POPS TUESDAY NIGHT/WED INTO ZONES...AND WILL LET LATER SHIFTS DECIDE IF PCPN WILL DEVELOP EARLIER ON TUESDAY. LITTLE CHANGES WILL BE MADE TO REMAINDER OF THE EXTENDED FORECAST. FCSTID = 12/HYSELL ICT 69 80 60 80 / 100 30 5 10 HUT 68 80 58 80 / 100 30 5 10 EWK 69 80 60 80 / 100 30 5 10 EQA 69 80 60 80 / 100 30 5 10 WLD 69 80 61 81 / 100 30 5 10 RSL 68 78 55 80 / 80 10 0 10 GBD 68 78 55 80 / 80 10 0 10 SLN 68 78 55 78 / 100 10 0 5 MPR 68 78 55 78 / 100 10 0 5 CFV 71 81 61 82 / 80 80 10 5 CNU 71 81 60 82 / 80 80 10 5 K88 71 81 60 82 / 80 80 10 5 .ICT...FLASH FLOOD WATCH ENTIRE FORECAT AREA. KSZ032-033-047>053-067>072-082-083-091>096-098>100.
In the hours before
Special weather statement, Jun 25, 5:03 PM CDT, 4 hours 41 minutes before
KSZ032-033-047>053-O67>072-082-083-091>096-098>100-252300- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 503 PM CDT SUN JUN 25 2000 THE NATIONAL WEATHER SERVICE IN WICHITA IS ACTIVATING OUR SKYWARN SPOTTER NETWORK. A SKYWARN OPERATOR IS MONITORING AREA NETWORKS. THE PRIMARY SKYWARN FREQUENCY IS 146.82 MHZ. SECONDARY FREQUENCIES ARE ALSO BEING MONITORED ON 146.94 AND 145.13 MHZ. HYSELL
The office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 25, 9:54 PM CDT | Severe Thunderstorm Warning | ICT | McPherson | 66 min |
| Jun 25, 10:41 PM CDT | Severe Thunderstorm Warning | ICT | Reno | 49 min |
| Jun 25, 11:05 PM CDT | Severe Thunderstorm Warning | ICT | Harper, Kingman | 55 min |
| Jun 25, 11:39 PM CDT | Severe Thunderstorm Warning | ICT | Sedgwick | 66 min |
| Jun 26, 12:16 AM CDT | Severe Thunderstorm Warning | ICT | Cowley, Sedgwick, Sumner | 44 min |
| Jun 26, 12:21 AM CDT | Flash Flood Warning | ICT | Butler, Sedgwick | 3 hr |
| Jun 26, 2:45 AM CDT | Flash Flood Warning | ICT | Wilson | 6 hr |
| Jun 26, 3:12 AM CDT | Flash Flood Warning | ICT | Butler | 6 hr |
Nearby
Severe Thunderstorm Warnings in Kansas, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.